Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 162, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2015, 11:13 PM CDT for Cherokee County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 11:13 PM CDT (04:13 UTC)
- Expired
- Jun 12, 2015, 11:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS53 KSGF 130413
SVRSGF
KSC021-130500-
/O.NEW.KSGF.SV.W.0162.150613T0413Z-150613T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHEROKEE COUNTY IN SOUTHEAST KANSAS...
* UNTIL MIDNIGHT CDT
* AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHWEST OF COLUMBUS...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. TREES WERE REPORTED DOWN NEAR OR IN
CHETOPA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CARONA...COLUMBUS...FAULKNER...HALLOWELL...MELROSE...ROSELAND...
SCAMMON...SHERMAN...SHERWIN...SKIDMORE...STIPPVILLE...WEIR AND WEST
MINERAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3734 9508 3734 9467 3699 9499 3700 9503
3703 9508 3733 9509
TIME...MOT...LOC 0412Z 215DEG 18KT 3711 9502
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
852
WWUS53 KSGF 130430
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 PM CDT FRI JUN 12 2015
KSC021-130500-
/O.CON.KSGF.SV.W.0162.000000T0000Z-150613T0500Z/
CHEROKEE KS-
1130 PM CDT FRI JUN 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CHEROKEE COUNTY UNTIL MIDNIGHT CDT...
AT 1129 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
COLUMBUS...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARONA...COLUMBUS...FAULKNER...HALLOWELL...ROSELAND...SCAMMON...
SHERMAN...SHERWIN...SKIDMORE...STIPPVILLE...WEIR AND WEST MINERAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3734 9508 3734 9476 3733 9468 3710 9489
3710 9499 3711 9508 3732 9509
TIME...MOT...LOC 0431Z 215DEG 18KT 3719 9495
HAIL...<.75IN
WIND...60MPH
$$
DSA368
WWUS53 KSGF 130448
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 PM CDT FRI JUN 12 2015
KSC021-130456-
/O.CAN.KSGF.SV.W.0162.000000T0000Z-150613T0500Z/
CHEROKEE KS-
1148 PM CDT FRI JUN 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER
CONSIDERED SEVERE. HEAVY RAINFALL IS STILL EXPECTED.
LAT...LON 3734 9508 3734 9476 3733 9468 3710 9489
3710 9499 3711 9508 3732 9509
TIME...MOT...LOC 0446Z 215DEG 18KT 3725 9490
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:44 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 12, 6:44 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CDT Fri Jun 12 2015 ...00z Aviation Update... .SHORT TERM...(This Evening through Saturday) Issued at 238 PM CDT FRI JUN 12 2015 Widely scattered showers and thunderstorms have developed this afternoon near the Interstate 44 corridor along an old outflow boundary. Additional convection has fired across the eastern Ozarks in an uncapped air mass. The atmosphere is supportive of a locally damaging wind gust threat, although a drier air mass in the 500-300 mb layer will likely preclude a more substantial microburst threat. We will have to watch areas back towards I-49 late this afternoon and this evening as we may see a brief window of better microburst potential if storms can redevelop. Scattered thunderstorms will then continue into this evening before diminishing. We are then expecting more thunderstorms to spread into/develop across extreme southeastern Kansas and western Missouri later tonight as a developing low level jet interacts with a frontal boundary. Locally heavy rainfall/lightning will be the main potential hazard with overnight activity. Lows tonight will be slightly cooler than those of last night with most areas falling into the upper 60s to lower 70s. .LONG TERM...(Saturday Night through Friday) Issued at 238 PM CDT FRI JUN 12 2015 While that front will lift back north of the region on Saturday, multiple short wave troughs will continue the threat for showers and thunderstorms this weekend. We are not looking at a washout by any means, but scattered to numerous thunderstorms will occur. Locally heavy rainfall is expected with these storms given what will be a high moisture content in the atmosphere. While clouds and precipitation will keep highs a bit cooler this weekend, muggy conditions are expected. Global models then continue to indicate an upper level trough/weakness moving east into the region early next week. Models also want to bring that front back south...at least approaching portions of central Missouri. With abnormally high atmospheric moisture content continuing, the synoptic setup appears favorable for a heavy rainfall threat into the middle of next week. A Flash Flood Watch may eventually be required for parts of the area. We will continue to hit this concern in the Hazardous Weather Outlook. Temperatures may be slightly cooler next week with the expected rainfall, but conditions will remain humid. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 644 PM CDT FRI JUN 12 2015 A cluster of showers and T'storms developed across far southeast Kansas and southwest Missouri late this afternoon. This line of convection is having an initial impact on the JLN terminal with low vis and ceilings. This activity is nearing SGF and may make it as far east as BBG. Winds have been variable over JLN and expect that to continue as long as the storms are in close proximity. Eventually, this cluster of storms should decay this evening, however, kept VCTS around JLN as there is a signal for additional development over SE KS/ SW MO later tonight. Low confidence BR potential for BBG early Saturday. Any vis issues should remain in the MVFR range...that is if they occur at all. Convection will once again be possible Saturday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Schaumann LONG TERM...Schaumann AVIATION...Frye
Hazardous weather outlook, Jun 12, 8:52 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 852 PM CDT FRI JUN 12 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 852 PM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS EVENING ACROSS THE OUTLOOK AREA. FREQUENT LIGHTNING AND BRIEF FLOODING WILL OCCUR WITH STRONGER AND LONGER LIVED STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STORMS WILL REMAIN POSSIBLE AT TIMES THROUGH THE WEEKEND BUT THERE WILL BE BREAKS IN THE RAIN EACH DAY. CHANCES FOR THUNDERSTORMS WILL THEN INCREASE DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. SOME STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING AND DOWNPOURS. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING MAY EVOLVE BY EARLY NEXT WEEK AS A FRONT STALLS NEAR OR OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jun 12, 7:04 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD BAXTER SPRINGS 37.02N 94.74W
06/12/2015 CHEROKEE KS EMERGENCY MNGR
HIGHWAY 69 NEAR BAXTER SPRINGS HAD WATER OVER THE
ROADWAY. LOW WATER CROSSINGS THROUGHOUT THE COUNTY WERE
ALSO FLOODED.
&&
BURCHFIELDLocal storm report, Jun 12, 7:16 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 2 SE GRAVOIS MILLS 38.29N 92.80W
06/12/2015 MORGAN MO BROADCAST MEDIA
TREE DOWN OVER AN OUTBUILDING
&&
BURCHFIELDLocal storm report, Jun 12, 7:23 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG ROCKY MOUNT 38.27N 92.72W
06/12/2015 MORGAN MO 911 CALL CENTER
TREES AND POWER LINES DOWN
&&
BURCHFIELDSpecial weather statement, Jun 12, 7:42 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT FRI JUN 12 2015
MOZ057-058-130115-
MARIES MO-MILLER MO-
742 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MILLER AND NORTHWESTERN
MARIES COUNTIES UNTIL 815 PM CDT...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF IBERIA...OR 15 MILES EAST OF
OSAGE BEACH...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE IBERIA AND SAINT ELIZABETH.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3833 9219 3830 9218 3829 9194 3828 9190
3801 9223 3802 9229 3820 9250 3834 9227
3833 9223 3834 9222 3834 9220
TIME...MOT...LOC 0042Z 231DEG 18KT 3816 9234
DSALocal storm report, Jun 12, 9:35 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLASH FLOOD 6 WSW BAXTER SPRINGS 37.00N 94.83W
06/12/2015 CHEROKEE KS LAW ENFORCEMENT
US 69 AND GROVE ROAD FLOODED AND REMAINS CLOSED.
&&
DSALocal storm report, Jun 12, 10:00 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 NW ARMA 37.55N 94.71W
06/12/2015 CRAWFORD KS EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS 650 AVENUE NEAR ARMA
0420 PM FLASH FLOOD MCCUNE 37.35N 95.02W
06/12/2015 CRAWFORD KS EMERGENCY MNGR
K126 HIGHWAY UNDER WATER JUST NORTH OF MCCUNE
0445 PM TSTM WND DMG SHELDON 37.66N 94.29W
06/12/2015 VERNON MO EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN IN SHELDON
0505 PM TSTM WND DMG 5 WNW COLLINS 37.92N 93.71W
06/12/2015 ST. CLAIR MO COCORAHS
LARGE TREE FELL ACROSS ROADWAY. NUMEROUS BRANCHES ALSO
DOWN.
0545 PM TSTM WND DMG 2 NW WHEATLAND 37.97N 93.43W
06/12/2015 HICKORY MO LAW ENFORCEMENT
NUMEROUS LIMBS DOWN AROUND THE WHEATLAND AREA
0600 PM TSTM WND DMG 2 NNW CROSS TIMBERS 38.05N 93.24W
06/12/2015 HICKORY MO LAW ENFORCEMENT
TREES DOWN ON US 65 HIGHWAY NORTH OF CROSS TIMBERS
0645 PM TSTM WND DMG 2 SE GRAVOIS MILLS 38.29N 92.80W
06/12/2015 MORGAN MO BROADCAST MEDIA
TREE DOWN OVER AN OUTBUILDING
0650 PM FLASH FLOOD BAXTER SPRINGS 37.02N 94.74W
06/12/2015 CHEROKEE KS EMERGENCY MNGR
HIGHWAY 69 NEAR BAXTER SPRINGS HAD WATER OVER THE
ROADWAY. LOW WATER CROSSINGS THROUGHOUT THE COUNTY WERE
ALSO FLOODED.
0655 PM TSTM WND DMG ROCKY MOUNT 38.27N 92.72W
06/12/2015 MORGAN MO 911 CALL CENTER
TREES AND POWER LINES DOWN
0930 PM FLASH FLOOD 6 WSW BAXTER SPRINGS 37.00N 94.83W
06/12/2015 CHEROKEE KS LAW ENFORCEMENT
US 69 AND GROVE ROAD FLOODED AND REMAINS CLOSED.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:57 PM CDT | Areal Flood Warning | SGF | Cherokee, Crawford | 12 hr |
| Jun 13, 2:37 AM CDT | Flash Flood Warning | SGF | Bourbon, Cherokee, Crawford | 6 hr |
| Jun 13, 8:57 AM CDT | Areal Flood Warning | SGF | Bourbon, Cherokee, Crawford | 12 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.